MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 60IN 2-0 S/A CTX LP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 60IN 2-0 S/A CTX LP; SUTURE, SURGICAL, ABSORBABLE
Model Number D8588
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent a c-section surgery on (b)(6) 2020 and the suture was used.During the procedure, the tip of the needle broke while suturing, unknown layer of tissue, unknown loop.The needle tip was removed from the patient.The procedure was completed using unknown suture.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 3/24/2020.Additional h3 investigation summary: it was reported breakage needle.Four sealed boxes and one open box with twelve unopened samples each of product code d8588, lot pb5205 were received for analysis.As total sixty representative samples were returned for analysis.The complaint sample was not returned.During the visual inspection of samples, no defects were found on the packages.The samples were opened and the swage and attachment area were noted to be as expected; also, the tip and body of the needles were examined under magnification and no defects, damage or needle breakage were found.Additionally, the samples were tested by resistance test to needle and met the requirements.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.According to the samples conditions, no performance - breakage needle was found.

Brand Name
PDSII VIO 60IN 2-0 S/A CTX LP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9767793
Report Number2210968-2020-01595
Device Sequence Number14279865
Product Code NEW
UDI-Device Identifier10705031030626
UDI-Public10705031030626
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberD8588
Device Catalogue NumberD8588
Device Lot NumberPB5205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer03/03/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date03/24/2020
Patient Sequence Number1